Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 52, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 18, 2004, 7:14 PM EDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2004, 7:14 PM EDT (23:14 UTC)
- Expired
- Aug 18, 2004, 7:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 18, 4:00 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 18, 4:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT WED AUG 18 2004 .SHORT TERM/LONG TERM... LEE SIDE SURFACE TROF AND A MID-LEVEL S/W HELPING TO KICK OFF SCATTERED THUNDERSTORMS, MAINLY SRN CWA. STRONGER ONSHORE FLOW TODAY ALSO HELPING TO REINFORCE SOME HIGHER DEWPOINTS AND INCREASE SURFACE CONVERGENCE. DIURNAL HEATING CONTRIBUTION ALSO IN THE MIX AND BECAUSE OF THIS WE SHOULD SEE THINGS SIMMER DOWN THIS EVENING. BUT, THE GFS DEPICTS ANOTHER WEAKER S/W TRACKING ACROSS SERN PA AND THE NORTHERN DELMARVA TONIGHT. WELL KEEP SMALL POPS HERE. WITH IT BEING NO DRYER TONIGHT COMPARED TO LAST NIGHT, FOG IS PROBABLE. WE COULD SEE SOME MORE CLOUDS THOUGH AS SAT PIX SHOWS UPSTREAM MID AND HIGH MOISTURE WORKING THIS WAY. THIS COULD PLAY TRICKS WITH ANY FOG THAT DOES DEVELOP. ANOTHER S/W IS FORECAST TO TRACK MORE TO THE NORTH TOMORROW. NORTHERN ZONES ARE IN SLIGHT RISK(DAY TWO). WILL HIT POPS HARDER HERE. THINGS SHOULD BECOME MORE TAME BY TOMORROW EVENING(FOR MOST). BOTH THE GFS AND ETA HAVE SOME WARM FRONT SIGNATURES MOVING THROUGH THE CWA ON FRIDAY. AS THIS FEATURE APPROACHES LATE THURSDAY NIGHT IT COULD SET OFF ANOTHER ROUND OF PRECIPITATION, MORE SO ACROSS THE NORTH, AS IT INTERACTS WITH ANOTHER POSSIBLE S/W. SATURDAY LOOKS LIKE THE WORSE DAY OF THE WEEKEND AS A COLD FRONT AND ITS ASSOCIATED SHOWERS AND THUNDERSTORMS MOVE THROUGH. WE COULD SEE A BIT OF RESIDUAL MOISTURE ON SUNDAY MORNING BEFORE SURFACE HIGH PRESSURE BUILDS. AFTER A BIT OF HEAT ON FRIDAY, THE AREA WILL ONCE AGAIN SEE AT OR BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK. && .AVIATION... CU FIELDS FINALLY DEVELOPING AS BAND OF CIRRUS MOVES THRU AND CAP LIFTED. EXPECT TO SEE TSTMS DEVELOPING SOON OVER LEHIGH VALLEY AND SOUTH OF THE SHIELD OVER NORTHEASTERN MD. SWOMCD CONTAINS DETAILS ON TSTM OUTBREAK AND SEVERITY ACROSS THE CFA. LATER TONIGHT SOME FOG TO FORM AND WE GET TO RECYCLE TODAYS WX FOR THU. HAZE LAYER AROUND 085 FT WHICH MAY BE OBSCURING THE DEVELOPING CU. && .MARINE... MWS HAS BEEN ISSUED FOR CLUSTER OF TSTMS OVER DEL BAY AND SOUTHERN COASTAL WATERS. OTHERWISE...4 SEC 3 FTERS AND WW MODEL CONSISTENT WITH 3-4 FT NEXT SEVERAL DAYS WITH BROAD SW FLOW, HOWEVER LIKELY TO SEE SOME SEAS APPROACHING 5 FT IN 20-25 KT SW 80H FLOW THU NIGHT. SSTS STILL HOLDING IN THE 70S FOR GOOD PART OF THE COAST AND EVEN WARMER IN BACK BAYS. WARM WATERS ARE BREEDING GROUND FOR THIS AFTN TSTMS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. MD...NONE. DE...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...KRUZDLO AVIATION...EBERWINE/GORSE MARINE...EBERWINE/GORSE
Hazardous weather outlook, Aug 18, 5:45 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 AM EDT WED AUG 18 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-191100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 545 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL THIS AFTERNOON AND TONIGHT, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY HEAVY RAIN, PERHAPS AN INCH OR TWO IN A SHORT PERIOD OF TIME. THE DOWNPOURS MAY RESULT IN FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 18, 3:17 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EDT WED AUG 18 2004 NJZ022-027-182000- ATLANTIC NJ-SOUTHEASTERN BURLINGTON NJ- 317 PM EDT WED AUG 18 2004 A THUNDERSTORM CAPABLE OF GENERATING WIND GUSTS TO 45 MPH, MARBLE SIZED HAIL, VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL MOVE FROM NEAR FOLSOM AND HAMMONTON IN ATLANTIC COUNTY TO NEAR BATSTO AND INTO THE WHARTON STATE FOREST IN SOUTHEASTERN BURLINGTON COUNTY THROUGH 400 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD FIND SHELTER UNTIL THE STORM PASSES. MPD
Local storm report, Aug 18, 4:44 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 4 NNE CEDAR GLEN LAKES 40.00N 74.36W
08/18/2004 1.00 INCH OCEAN NJ PUBLIC
&&
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:34 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 26 min |
| Aug 18, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 30 min |
| Aug 18, 7:01 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 44 min |
| Aug 18, 6:21 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 24 min |
| Aug 18, 6:27 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's | 33 min |
| Aug 18, 6:45 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 30 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.